Alert archive / Texas / Flash Flood Warnings in 2021
Flash Flood Warning 31, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 7, 2021, 8:46 AM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 8:46 AM CDT (13:46 UTC)
- Expired
- Jul 7, 2021, 10:45 AM CDT
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:19 AM CDT | HEAVY RAIN 12.17 | 6 Nne Fulton, TX | PUBLIC MEASURED OVER A FOOT OF RAIN IN LAMAR, TX SINCE 12 AM TUESDAY, JULY 6TH. |
| Jul 7, 10:00 AM CDT | FLOOD | 1 W Rockport, TX | PUBLIC REPORTS PHOTOS OF AN ENTIRE BACKYARD COVERED IN A FEW INCHES OF WATER. TIME ESTIMATED FROM POST ISSUANCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032
WGUS54 KCRP 071346
FFWCRP
TXC007-391-409-071545-
/O.NEW.KCRP.FF.W.0031.210707T1346Z-210707T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
846 AM CDT Wed Jul 7 2021
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Aransas County in south central Texas...
South Central Refugio County in south central Texas...
East Central San Patricio County in south central Texas...
* Until 1045 AM CDT.
* At 846 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen over the past few hours. Additional rainfall amounts
of 1 to 2 inches are possible in the warned area in the next
couple of hours. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rockport, Lamar, Aransas Pass, Bayside, Copano Village, Key
Allegro, Holiday Beach, Palm Harbor and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2812 9724 2825 9712 2833 9705 2825 9694
2818 9685 2817 9683 2813 9687 2811 9689
2805 9695 2793 9705 2790 9707 2791 9712
2792 9715 2795 9729
FLASH FLOOD...RADAR INDICATED
$$
PHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:36 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 7, 6:36 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
636 AM CDT Wed Jul 7 2021
.AVIATION...12Z TAFs
Radar and surface observations continue to show a surface to mid
level circulation just west of ALI. This area of circulation will
be essentially stationary through the day. Stronger low level
flow from the Gulf will maintain a convergence zone along the
coast. Showers have moved into the coastal region early this
morning. MVFR to IFR ceilings will persist over south Texas
through the period. Periodic showers with embedded thunderstorms
will continue through the day with a gradual decrease in coverage
expected by late afternoon and early evening. Expect another
increase in convection over the coastal counties Wednesday
evening and increase during the overnight period. IFR/LIFR vsbys
will occur within the stronger showers and storms.
&&
.PREV DISCUSSION... /Issued 442 AM CDT Wed Jul 7 2021/
SHORT TERM (Today through Thursday)...
Flash flood threat will continue through the short term period as
the surface to mid level low remains quasi-stationary west of
Alice through tonight and then drifts to the west to near Laredo
Thursday afternoon. This will keep a low level convergence zone
across the coastal plains especially today through early Thursday
morning. Deep moisture will remain across the coastal plains with
precipitable water values around 2.5 inches along the coast.
Models also show a slightly stronger low level flow over the Gulf
waters during the period leading to a stronger speed convergence
zone along the coast. There is also slightly better upper level
divergence over the coastal region also.
Deep warm layer will lead to efficient rainfall production within
showers and thunderstorms with rainfall rates up to 3 inches per
hour. With the soil conditions saturated from the recent rainfall,
the stage is set for potentially significant flooding rains
especially along the immediate coast. Several hi-res models
forecast total rain amounts of 4 to 6 with some areas especially
from RKP-PKV up to 10 inches. Most of the environmental factors
are favorable for a heavy rain event, but one concerning factor
is the lack of instability near the mid level low at this time.
Most of the lightning is on the periphery from deep south Texas
into the northwest Gulf of Mexico. Even the convection with colder
cloud tops moving into the coastal waters is without lightning.
If the stronger instability remains over the waters, the axis of
heavy rain may be just offshore. But most of the models depict
higher instability moving back into the coastal plains later today
and continuing tonight. WPC raised the Excessive Rainfall Outlook
to High for the immediate coast and continued Moderate for the
rest of the Flash Flood Watch area for today and tonight.
The low level flow will weaken a little bit on Thursday but the
convergence zone should remain over the coastal plains to keep
a high threat of rainfall. Any additional rainfall will quickly
become runoff over the coastal counties. The Flash Flood Watch was
extended through Thursday night for the Coastal Bend and Victoria
Crossroads.
With slightly stronger onshore flow today and higher period swells
arriving Thursday, there will be a moderate risk of rip currents
for Gulf facing beaches today through Thursday.
LONG TERM (Thursday Night through Tuesday)...
The pattern of wet weather will continue through the end of the week
as PWAT values range from 2.0-2.5". Values drop to around 2.0" this
weekend as ridging in the mid-levels sets in. PWATs will continue a
steady fall to around 1.5" into next week. As mid-upper level low
pressure and a copious amount of moisture continue to maintain its
grip over South Texas, scattered to numerous showers and
thunderstorms will remain possible Thursday night into Friday.
Showers and storms will become more isolated in coverage over the
weekend and into next week, and will be primarily diurnally driven
as high pressure sets in.
Heavy rainfall and localized flash flooding remains possible this
week with PWAT values at or above the 99th percentile, CAPE less
than 1500 J/kg, and cloud layer mean wind less than 15 knots. WPC
has the majority of South Texas in a marginal risk for excessive
rainfall on Friday. Greatest coverage of rainfall will be over the
Coastal Waters, Coastal Bend, and Victoria Crossroads.
Tropical Storm Elsa may increase wave heights to near 7 feet and
swell periods to 6-8 seconds Friday into Saturday. P-ETSS guidance
indicates tide levels near 1.5 ft above MSL. These two factors
combined could cause waters to reach the dunes and create an
increased risk of rip currents. High temperatures will remain below
normal, ranging from the mid to upper 80s through Friday before
gradually warming through the weekend. Lows remain in the mid to
upper 70s.
MARINE...
Numerous showers and scattered thunderstorms will continue today
through Thursday as an upper low remains nearly stationary over
South Texas. Moderate onshore flow will occur over the Gulf waters
today and tonight and become weak to moderate Thursday. There will
be occasional strong storms capable of locally higher winds and
waves.
Onshore flow becomes moderate Thursday night through the weekend.
Swells from Tropical Storm Elsa will likely move into the region and
increase wave heights Thursday through Saturday. Small Craft
Exercise Caution conditions are likely throughout this time-frame.
Numerous showers and thunderstorms are expected Thursday and
isolated to scattered showers and thunderstorms will be possible
daily from Friday through the end of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 81 75 83 75 85 / 90 80 90 70 40
Victoria 80 74 81 74 84 / 90 70 80 60 50
Laredo 85 74 86 75 87 / 60 60 70 60 60
Alice 82 75 83 74 87 / 90 70 90 70 50
Rockport 81 77 83 78 88 / 100 80 90 70 40
Cotulla 85 74 86 75 89 / 60 50 70 60 60
Kingsville 82 75 83 74 85 / 90 80 90 70 40
Navy Corpus 82 77 83 78 87 / 100 90 90 70 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday morning For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...None.
&&
TMT/89...AVIATIONHazardous weather outlook, Jul 7, 4:59 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 459 AM CDT Wed Jul 7 2021 TXZ229>234-239>247-342>347-442-443-447-081100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 459 AM CDT Wed Jul 7 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for the Coastal Bend and the Victoria Crossroads today through tonight. Scattered to numerous showers and some thunderstorms are expected through tonight, with heavy rainfall and flash flooding at times, mainly from the Coastal Bend to the Victoria Crossroads. There is a moderate risk of rip currents for Gulf facing beaches of the Middle Texas coast today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Flash Flood Watch remains in effect for the Coastal Bend and Victoria Crossroads Thursday and Thursday night. Numerous showers and thunderstorms are expected Thursday. Heavy rainfall could lead to localized flooding at times Thursday and Thursday night. Isolated to scattered thunderstorms will be possible Friday into the weekend. A higher risk of rip currents along with minor coastal flooding will be possible Thursday through Friday in response to Tropical Storm Elsa. There is a moderate risk of rip currents Thursday. GMZ230-235-250-255-270-275-081100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 459 AM CDT Wed Jul 7 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected over the Gulf waters through tonight. Some of the storms could produce gusty winds and isolated waterspouts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and thunderstorms are expected Thursday. Some storms could produce gusty winds. Isolated to scattered thunderstorms will be possible starting Friday through the the weekend. TMT/HAA
In the hours before
Local storm report, Jul 7, 8:39 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
839 AM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 1 SSW ROCKPORT 28.02N 97.06W
07/07/2021 ARANSAS TX LAW ENFORCEMENT
HIGH WATER OVER A FEW ROADS IN ROCKPORT AND
FULTON. TIME ESTIMATED BY PHONE CALL.
&&
EMFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:10 PM CDT | Special Marine Warning | CRP | 35 min | |
| Jul 6, 8:12 PM CDT | Special Weather Statement | CRP | Nueces | 33 min |
| Jul 6, 9:33 PM CDT | Special Weather Statement | CRP | Nueces | 42 min |
| Jul 6, 10:05 PM CDT | River Flood Warning | CRP | Aransas, Refugio | 11 days |
| Jul 6, 10:19 PM CDT | Areal Flood Advisory | CRP | Nueces | 3 hr |
| Jul 6, 11:05 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jul 6, 11:59 PM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 3 hr |
| Jul 7, 1:21 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 3 hr |
| Jul 7, 3:25 AM CDT | Special Marine Warning | CRP | 65 min | |
| Jul 7, 3:30 AM CDT | River Flood Warning | CRP | Refugio | 7 days |
| Jul 7, 3:46 AM CDT | River Flood Warning | CRP | Nueces | 5 days |
| Jul 7, 4:26 AM CDT | Special Marine Warning | CRP | 64 min | |
| Jul 7, 5:00 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| Jul 7, 5:56 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 2 hr |
| Jul 7, 6:42 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun | 2 hr |
| Jul 7, 7:00 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| Jul 7, 7:56 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 2 hr |
| Jul 7, 8:17 AM CDT | Special Marine Warning | CRP | 28 min | |
| Jul 7, 8:42 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| Jul 7, 9:12 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 3 hr |
| Jul 7, 9:34 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 8 days |
| Jul 7, 9:39 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| Jul 7, 10:48 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| Jul 7, 11:12 AM CDT | Special Marine Warning | CRP | 14 min | |
| Jul 7, 11:44 AM CDT | Flash Flood Warning | CRP | Aransas | 5 hr |
| Jul 7, 1:06 PM CDT | Special Marine Warning | CRP | 54 min | |
| Jul 7, 1:38 PM CDT | Areal Flood Advisory | CRP | Bee | 2 hr |
| Jul 7, 1:49 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 116 min |
| Jul 7, 1:52 PM CDT | Areal Flood Advisory | CRP | Goliad, Refugio, Victoria | 113 min |
| Jul 7, 2:01 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 119 min |
| Jul 7, 2:32 PM CDT | Special Marine Warning | CRP | 118 min | |
| Jul 7, 3:25 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 7, 3:48 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 7 hr |
| Jul 7, 3:54 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 7, 4:13 PM CDT | Areal Flood Advisory | CRP | Jim Wells | 26 min |
| Jul 7, 4:22 PM CDT | Special Marine Warning | CRP | 113 min | |
| Jul 7, 4:39 PM CDT | Flash Flood Warning | CRP | Jim Wells | 81 min |
| Jul 7, 4:49 PM CDT | Special Weather Statement | CRP | Jim Wells | 41 min |
| Jul 7, 5:59 PM CDT | Special Marine Warning | CRP | 91 min | |
| Jul 7, 6:48 PM CDT | Flash Flood Warning | CRP | Calhoun, Refugio, Victoria | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.